TITLE

Imipramine overdose complicated by toxic megacolon

AUTHOR(S)
Ross, J. Paul; Small, Theodore R.; Lepage, Paul A.
PUB. DATE
March 1998
SOURCE
American Surgeon;Mar1998, Vol. 64 Issue 3, p242
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Presents a case of tricyclic antidepressants (TCA) or imipramine overdose that was complicated by toxic megacolon. Other complications of TCA; Treatment for TCA overdose; Cardiovascular effects of TCA toxicity.
ACCESSION #
390349

 

Related Articles

  • Dosulepin overdose.  // Reactions Weekly;7/9/2011, Issue 1359, p16 

    The article describes the case of a 36-year-old woman who had a history of schizophrenia who developed electrocardiography (ECG) abnormalities and seizures following an overdose of dosulepin.

  • Dosulepin overdose.  // Reactions Weekly;2/18/2012, Issue 1389, p21 

    The article describes the case of a 20-month-old girl who experienced tonic-clonic seizures and ventricular tachycardia after an accidental ingestion of a dosulepin overdose, and was treated with soya oil emulsion.

  • Dosulepin overdose.  // Reactions Weekly;11/17/2012, Issue 1428, p16 

    The article describes the case of a 36-year-old woman who developed cardiovascular collapse caused by an overdose of tricyclic antidepressant (TCA) dosulepin and was treated with IV soya oil emulsion.

  • Relative mortality from overdose of antidepressants. Henry, John H.; Alexander, Carol A. // BMJ: British Medical Journal (International Edition);1/28/95, Vol. 310 Issue 6974, p221 

    Compares the fatal toxicities of antidepressant drugs in the period 1987 to 1992. Safety in overdose as a significant factor to consider in risk-benefit and cost-benefit considerations; Need for a switch in prescribing, from drugs with a higher number of deaths per million to drugs with a low...

  • Antidepressants/benzodiazepines/propranolol overdose.  // Reactions Weekly;3/10/2012, Issue 1392, p8 

    The article describes the case of a 36-year-old woman with a history of major depression who intentionally ingested an overdose of fluoxetine, moclobemide, propranolol, alprazolam, estazolam, bromazepam, lorazepam and midazolam.

  • Desvenlafaxine/temazepam overdose.  // Reactions Weekly;Feb2015, Vol. 1538 Issue 1, p93 

    The article presents a case study of a 21-year-old man who was diagnosed with rate-dependent bundle branch block (RDBBB) after an overdose of desvenlafaxine and temazepam.

  • Antidepressants and heart disease. Orme, M L'E // British Medical Journal (Clinical Research Edition);7/7/1984, Vol. 289 Issue 6436, p1 

    Reports the relation of tricyclic antidepressant drugs with heart disease. Cardiovascular effects of antidepressant overdosage; Chemical contents of antidepressant drugs; Introduction to the development of lesser cardiotoxic drugs.

  • Venlafaxine overdose.  // Reactions Weekly;4/26/2008, Issue 1199, p45 

    The article describes the case of a 63-year-old man, who experienced an intracranial haemorrhage after a presumed overdose of venlafaxine, and developed a noncommunicative state. The man, who had a history of chronic depression and was receiving venlafaxine, was found unresponsive, with an...

  • Desipramine overdose.  // Reactions Weekly;9/18/2010, Issue 1319, p21 

    The article describes the case of a 58-year-old man who died following an overdose of desipramine in an attempt to commit suicide.

  • Indrani in hospital after suspected drug overdose, lawyer incredulous. GOSWAMI, SAMYABRATARAY // Telegraph (Calcutta, India);10/3/2015, p1 

    The article reports that Indrani Mukerjea, former human resource consultant and media executive, was admitted at the JJ Hospital in Mumbai, India in October 2, 2015 due to overdose of anti-epileptic and anti-depressant pills.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics